Alert archive / Colorado / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 63, NWS Pueblo, CO

June 29, 2013Kiowa County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 29, 2013, 4:29 PM MDT for Kiowa County, Colorado. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2013, 4:29 PM MDT (22:29 UTC)
Expired
Jun 29, 2013, 5:15 PM MDT
In force
46 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Kiowa County, CO

The radar

The Pueblo radar (KPUX), 97 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 160 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
160 J/kg
Mixed-layer CIN
-400 J/kg
Mixed-layer LCL
1719 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

845 
WUUS55 KPUB 292229
SVRPUB
COC061-292315-
/O.NEW.KPUB.SV.W.0063.130629T2229Z-130629T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
429 PM MDT SAT JUN 29 2013

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN KIOWA COUNTY IN SOUTHEAST COLORADO...

* UNTIL 515 PM MDT

* AT 426 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES
  SOUTHWEST OF KIT CARSON...AND MOVING SOUTH AT 35 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  HASWELL...AND OTHER COMMUNITIES IN KIOWA COUNTY WEST OF EADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3828 10278 3828 10333 3853 10324 3854 10318
      3861 10318 3862 10317 3863 10304 3862 10289
TIME...MOT...LOC 2228Z 358DEG 29KT 3865 10304

HAIL...1.00IN
WIND...60MPH

$$
3 follow-up statements
543 
WWUS55 KPUB 292241
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
441 PM MDT SAT JUN 29 2013

COC061-292315-
/O.CON.KPUB.SV.W.0063.000000T0000Z-130629T2315Z/
KIOWA CO-
441 PM MDT SAT JUN 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN KIOWA
COUNTY UNTIL 515 PM MDT...

AT 440 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTHEAST
OF HASWELL...AND MOVING SOUTH AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
HASWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3828 10278 3828 10333 3853 10324 3854 10318
      3861 10318 3862 10317 3863 10304 3862 10289
TIME...MOT...LOC 2241Z 358DEG 29KT 3855 10304

HAIL...1.00IN
WIND...60MPH

$$
876 
WWUS55 KPUB 292256
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
456 PM MDT SAT JUN 29 2013

COC061-292315-
/O.CON.KPUB.SV.W.0063.000000T0000Z-130629T2315Z/
KIOWA CO-
456 PM MDT SAT JUN 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN KIOWA
COUNTY UNTIL 515 PM MDT...

AT 453 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
HASWELL...AND MOVING SOUTH AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHERN KIOWA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3860 10317 3861 10304 3858 10289 3828 10278
      3828 10333 3853 10324 3854 10318 3861 10318
TIME...MOT...LOC 2255Z 358DEG 29KT 3844 10303

HAIL...1.00IN
WIND...60MPH

$$
840 
WWUS55 KPUB 292307
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
507 PM MDT SAT JUN 29 2013

COC061-292315-
/O.CON.KPUB.SV.W.0063.000000T0000Z-130629T2315Z/
KIOWA CO-
507 PM MDT SAT JUN 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN KIOWA
COUNTY UNTIL 515 PM MDT...

AT 503 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF HASWELL...AND MOVING SOUTH AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHERN KIOWA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3852 10313 3855 10305 3852 10296 3828 10278
      3828 10333
TIME...MOT...LOC 2307Z 358DEG 29KT 3834 10303

HAIL...1.00IN
WIND...60MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:06 PM MDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jun 29, 3:06 PM MDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
306 PM MDT SAT JUN 29 2013

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 302 PM MDT SAT JUN 29 2013

...SEVERE WEATHER POSSIBLE ALONG WITH FLASH FLOODING...

MAIN CONCERN REST OF TODAY AND TOMORROW WILL BE FLASH FLOODING OVER
THE MULTITUDE OF BURN SCARS OVER THE REGION ALONG WITH SEVERE
HAILERS. NORTHWEST FLOW WILL REMAIN OVER THE REGION DURING THE NEXT
24 HOURS WEAK SHORT WAVES IN THE FLOW ALONG WITH 1000-1500 J/KG AND
FAVORABLE SHEAR WILL ALLOW FOR STRONG TO SEVERE THUNDERSTORMS TO
MOVE SOUTH-SOUTHEAST DOWN THE SOUTHERN MOUNTAINS AND I-25 CORRIDOR
REGION. MAIN SEVERE THREAT WILL BE HAIL UP TO THE SIZE OF GOLF
BALLS. ADDITIONALLY...FOR TOMORROW...THERE WILL BE A BIT MORE
SUPPORT ALOFT AS A STRONGER SHORT WAVE WILL BE MOVING THROUGH AND
THIS MAY INCREASE THE SEVERE THREAT.

STORMS ARE FORECAST TO BE MOVING AT A MODEST CLIP THE DURING THIS
FCST PERIOD SO HIGH RISK FLASH FLOODING IS NOT LIKELY ATTM.
HOWEVER...ANY TRAINING CELLS OR A LARGE THUNDERSTORM OVER ANY OF THE
BURN SCARS WILL HAVE THE POTENTIAL TO CAUSE FLASH FLOODING.
ADDITIONALLY...BETTER MOISTURE WILL LIKELY MAKE IT INTO THE SAN
JUANS TOMORROW...INCREASING THE THREAT OVER THE WEST FORK COMPLEX.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 302 PM MDT SAT JUN 29 2013

SUNDAY NIGHT-WEDNESDAY NIGHT...NO BIG CHANGES TO CURRENT FORECAST
INTO THE MIDDLE OF THE WORK WEEK AS A HIGH AMPLITUDE UPPER LEVEL
RIDGE REMAINS IN PLACE ACROSS THE DESERT SOUTHWEST THROUGH THE GREAT
BASIN AND INTERMOUNTAIN WEST WITH A BROAD UPPER TROUGH MEANDERING
ACROSS THE CENTRAL CONUS. THIS KEEPS MODERATE NORTHERLY FLOW ALOFT
AND MOIST EASTERLY UPSLOPE IN PLACE ACROSS THE STATE AS SFC HIGH
PRESSURE BUILDS ACROSS THE HIGH PLAINS STATES. MODELS CONTINUE TO
INDICATE OCCASIONAL MINOR DISTUBANCES WITHIN THE FLOW ALOFT HELPING
TO SUPPORT DAILY SCATTERED SHOWERS AND THUNDERSTORMS...WITH THE BEST
COVERAGE ACROSS THE HIGHER TERRAIN. MODEL SOUNDINGS INDICATING PWATS
BETWEEN 1/2 TO 1 INCH ACROSS THE AREA SUPPORTING LOCALIZED HEAVY
RAIN...THOUGH WITH THE MODERATE NORTHERLY FLOW ALOFT...FLASH
FLOODING LOOKS TO BE LIMITED TO AREAS WITH VEGETATION LOSS AND
HYDROPHOBIC SOILS CAUSED BY RECENT AND OLDER BURN SCARS. MODEL
SOUNDINGS ALSO INDICATING ENOUGH SHEAR AND CAPE TO SUPPORT A FEW
STRONGER STORMS PRODUCING GENERALLY SMALL HAIL UP TO 3/4 OF AND
INCH DIAMETER AND GUSTY WINDS UP TO 50 MPH. WITH THE CONVECTIVE
CLOUD COVER AND COOL UPSLOPE FLOW...TEMPERATURES LOOK TO REMAIN
BELOW SEASONAL AVERAGES THROUGH THE PERIOD.

THURSDAY-SATURDAY...LATEST MODELS CONTINUE TO INDICATE A SLOW
WARMING AND DRYING TREND ACROSS THE AREA AS THE HIGH AMPLITUDE
RIDGE ACROSS THE GREAT BASIN FLATTENS AND STARTS TO MOVE BACK EAST
AS EASTERN PACIFIC ENERGY MOVES ACROSS THE PAC NORTHWEST AND
NORTHERN TIER OF STATES. STILL ENOUGH MOISTURE ACROSS THE AREA
FOR ISOLATED TO SCATTERED DIURNAL CONVECTION EACH DAY. CONVECTION
SLOWLY TRANSITIONS TO MORE HIGH BASED...LESSENING THE HEAVY RAIN
POTENTIAL...THOUGH INCREASING THE CHANCES OF MORE FIRES WITH DRY
LIGHTNING. WARMING ALOFT UNDER THE BUILDING RIDGE WILL ALLOW FOR
TEMPERATURES TO WARM BACK TO AT AND SLIGHTLY ABOVE SEASONAL
AVERAGES INTO THE UPCOMING WEEKEND.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 302 PM MDT SAT JUN 29 2013

MAIN CONCERN THIS AFTERNOON AND TOMORROW AFTERNOON WILL BE CONVECTION
MOVING OVER ALL 3 TAF SITES...KCOS...KPUB AND KALS. BEST CHANCE FOR
STRONG TO SEVERE CONVECTION...INCLUDING LARGE HAIL...WILL BE OVER
KCOS THIS AFTERNOON AND TOMORROW AFTERNOON. OTHERWISE...ANTICIPATE
VFR CONDITIONS AT ALL 3 TAF SITES.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...HODANISH
LONG TERM...MW
AVIATION...HODANISH
Hazardous weather outlook, Jun 29, 11:00 AM MDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1100 AM MDT SAT JUN 29 2013

COZ058>089-093>099-301700-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1100 AM MDT SAT JUN 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LOCALLY HEAVY RAINFALL WHICH COULD CAUSE FLASH FLOODING ON THE
BURN SCARS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. THE BURN
SCARS PARTICULARLY AT RISK WILL BE THOSE ALONG THE EASTERN SLOPES
OF THE SOUTHEAST MOUNTAINS...INCLUDING WALDO...BLACK FOREST...EAST
PEAK...AND THE ROYAL GORGE BURN SCARS. THE WEST FORK BURN SCAR
COULD ALSO BE THREATENED AS DEEPENING EASTERLY FLOW PUSHES LOW
LEVEL MOISTURE WESTWARD INTO THE VALLEYS AND INTERIOR MOUNTAINS.

A FEW SEVERE THUNDERSTORMS ARE LIKELY TODAY OVER THE MOUNTAINS
ADJACENT TO THE PLAINS...AND THE I-25 CORRIDOR REGION. THE PRIMARY
THREAT WILL BE LARGE HAIL UP TO THE SIZE OF GOLF BALLS. WIND GUSTS
TO 65 MPH WILL ALSO BE POSSIBLE. OTHERWISE...SCATTERED TO NUMEROUS
THUNDERSTORMS WILL BE POSSIBLE TODAY OVER ALL THE  MOUNTAINS AND
THE I-25 CORRIDOR REGION. THUNDERSTORMS WILL BE MUCH MORE ISOLATED
OVER THE FAR EASTERN PLAINS. WIND GUSTS TO 45 MPH AND SMALL HAIL
WILL BE POSSIBLE WITH THESE STORMS.

ALL STORMS TODAY WILL BE CAPABLE OF DEADLY CLOUD TO GROUND
LIGHTNING ACTIVITY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS CAN BE EXPECTED SUNDAY AND MONDAY ACROSS
MUCH OF SOUTH CENTRAL AND SOUTHEAST COLORADO...PARTICULARLY ACROSS
THE MOUNTAINS...VALLEYS AND ADJACENT PLAINS. A FEW STORMS COULD
BECOME STRONG...PRODUCING SMALL HAIL UP TO 1 INCH IN
DIAMETER...WIND GUSTS TO AROUND 45 MPH...AND DANGEROUS CLOUD TO
GROUND LIGHTNING. OF GREATER CONCERN WILL BE THE POTENTIAL FOR
LOCALLY HEAVY RAINFALL WHICH COULD CAUSE FLASH FLOODING ON THE
BURN SCARS. THE BURN SCARS PARTICULARLY AT RISK WILL BE THOSE
ALONG THE EASTERN SLOPES OF THE SOUTHEAST MOUNTAINS...INCLUDING
WALDO...BLACK FOREST...EAST PEAK...AND THE ROYAL GORGE BURN
SCARS. THE WEST FORK BURN SCAR COULD ALSO BE THREATENED AS
DEEPENING EASTERLY FLOW PUSHES LOW LEVEL MOISTURE WESTWARD INTO
THE VALLEYS AND INTERIOR MOUNTAINS.

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA
FOR TUESDAY THROUGH FRIDAY. THE MAIN THREAT WILL CONTINUE TO BE
SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND LOCALLY
HEAVY RAINFALL.

WITH THE INCREASED POTENTIAL FOR THUNDERSTORMS THROUGH THE HOLIDAY
WEEK...THOSE WITH ACTIVITIES IN AND NEAR THE BURN SCARS SHOULD
REMAIN VIGILANT FOR THE POTENTIAL FOR HEAVY RAINFALL AND FLASH
FLOODING. MAKE SURE YOU HAVE A PLAN OF ACTION SHOULD HEAVY RAIN
OCCUR OR A FLASH FLOOD WARNING IS ISSUED.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING OVER THE EASTERN COLORADO PLAINS.

HODANISH

In the hours before

Special weather statement, Jun 29, 2:40 PM MDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
240 PM MDT SAT JUN 29 2013

COZ072-073-078>080-087-292145-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-NORTHERN SANGRE DE
CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-WALSENBURG VICINITY/UPPER
HUERFANO RIVER BASIN BELOW 7500 FT-WET MOUNTAIN VALLEY BELOW 8500
FT-WET MOUNTAINS ABOVE 10000 FT-WET MOUNTAINS BETWEEN 6300 AND
10000FT-
240 PM MDT SAT JUN 29 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHERN CUSTER COUNTY IN SOUTHEAST COLORADO...
  NORTHWESTERN HUERFANO COUNTY IN SOUTHEAST COLORADO...

AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES EAST OF CRESTONE...OR 45 MILES NORTHEAST
OF ALAMOSA...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF NORTHWESTERN
HUERFANO COUNTY AND SOUTH CENTRAL CUSTER COUNTY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 29, 2:46 PM MDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
246 PM MDT SAT JUN 29 2013

COZ074-075-087-088-292130-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-SOUTHERN SANGRE DE
CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN
LAS ANIMAS COUNTY BELOW 7500 FT-WALSENBURG VICINITY/UPPER HUERFANO
RIVER BASIN BELOW 7500 FT-
246 PM MDT SAT JUN 29 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTH CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO...
  WEST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

AT 240 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LA VETA...OR 34 MILES NORTHWEST OF
TRINIDAD...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  THE EAST PEAK FIRE BURN AREA
  SPANISH PEAKS.

PENNY TO NICKEL SIZE HAIL...MODERATE RAIN...AND GUSTY WINDS ARE
POSSIBLE WITH THIS STORM. CLOUD TO GROUND LIGHTNING IS ALSO
POSSIBLE.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

PJC
Special weather statement, Jun 29, 3:20 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
320 PM MDT SAT JUN 29 2013

COZ069-070-072-073-292215-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-DEL NORTE
VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-NORTHERN SANGRE DE
CRISTO MOUNTAINS ABOVE 11000 FT-NORTHERN SANGRE DE CRISTO MOUNTAINS
BETWEEN 8500 AND 11000 FT-
320 PM MDT SAT JUN 29 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHEASTERN SAGUACHE COUNTY IN CENTRAL COLORADO...
  EASTERN ALAMOSA COUNTY IN SOUTH CENTRAL COLORADO...

AT 317 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF SAN LUIS LAKE...OR 21 MILES
NORTH OF ALAMOSA...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  SAN LUIS LAKE.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 55 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 29, 3:48 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
348 PM MDT SAT JUN 29 2013

COZ070>073-292245-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-NORTHERN
SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-NORTHERN SANGRE DE CRISTO
MOUNTAINS BETWEEN 8500 AND 11000 FT-SOUTHERN SAN LUIS VALLEY-
348 PM MDT SAT JUN 29 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EASTERN ALAMOSA COUNTY IN SOUTH CENTRAL COLORADO...
  NORTH CENTRAL COSTILLA COUNTY IN SOUTH CENTRAL COLORADO...

AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SAN LUIS LAKE...OR 14 MILES NORTHEAST OF
ALAMOSA...WHICH WAS MOVING TOWARD THE SOUTH AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  AREAS EAST OF ALAMOSA TO BLANCA PEAK.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 55 MPH...BLOWING DUST AND
HEAVY RAIN ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 29, 4:11 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
411 PM MDT SAT JUN 29 2013

COZ095-096-292345-
EASTERN KIOWA COUNTY-WESTERN KIOWA COUNTY-
411 PM MDT SAT JUN 29 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTH CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO...

AT 407 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTHEAST OF BOYERO...OR 45 MILES
SOUTHEAST OF LIMON...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF NORTH CENTRAL
KIOWA COUNTY...AFTER ABOUT 445 PM MDT.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 29, 4:12 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
412 PM MDT SAT JUN 29 2013

COZ084-292315-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
INCLUDING THE CITIES OF...BLACK FOREST...AIR FORCE ACADEMY
412 PM MDT SAT JUN 29 2013

THUNDERSTORMS ARE EXPECTED TO DEVELOP AND INTENSIFY OVER NORTHEAST
EL PASO COUNTY THROUGH 430 PM. ONE OR TWO OF THESE STORMS MAY
BECOME SEVERE AND PRODUCE LARGE HAIL AND WIND GUSTS TO 60 MPH. THE
BEST CHANCE OF STORMS WILL GENERALLY BE EAST OF A LINE FROM PEYTON
TO TRUCKTON. ONCE THE STORMS DEVELOP THEY WILL MOVE SOUTH TO
SOUTHEAST AT 20 MPH.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 8:05 PM MDTSevere Thunderstorm WarningPUBEl Paso40 min
Jun 28, 8:44 PM MDTSevere Thunderstorm WarningPUBEl Paso61 min
Jun 28, 8:55 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Jun 29, 5:13 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa62 min
Jun 29, 5:26 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa49 min
Jun 29, 5:31 PM MDTSevere Thunderstorm WarningPUBKiowa44 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.